Thunderstorm Wind, Elko
- When
- June 15, 4:36 PM PST to 4:39 PM PST
- Where
- Elko County, 0.87 mi NE of Pilot
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.840, -114.210
Thunderstorm winds produced a wind gust to 58 mph at the Pilot Peak Mesonet site along Interstate 80.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Thunderstorm winds produced a wind gust to 58 mph at the Pilot Peak Mesonet site along Interstate 80.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 15, 1:59 PM PST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 259 PM PDT TUE JUN 15 2010 .SYNOPSIS...A LATE-SPRING LOW PRESSURE SYSTEM WILL BRING STRONG WINDS...MOUNTAIN SNOW...AND FREEZING TEMPERATURES TO THE SILVER STATE THE NEXT COUPLE DAYS. WINDS WILL BECOME GUSTY TODAY HOWEVER THE STRONGEST WINDS WILL BE ON WEDNESDAY AS A COLD FRONT MOVES THROUGH. FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING AS THE WINDS SUBSIDE AND SKIES CLEAR OUT. && .SHORT TERM...TONIGHT THROUGH THURSDAY. SOUTHWEST FLOW ALOFT IS STRENGTHENING AS A MODEST UPPER JET CORE MOVES ACROSS THE STATE. THIS SOUTHERN BRANCH JET MERGED WITH THE MEAN JET FLOW OVER HUMBOLDT COUNTY LAST EVENING TO PRODUCE SOME THUNDERSTORM ACTIVITY. CUMULUS BUILDUPS WERE NOTED OVER CENTRAL NEVADA BY MID- MORNING THIS MORNING. TO THE NORTH...IN ELKO COUNTY...CIRRUS SHIELD WAS SUBSTANTIAL DURING THE MORNING AND IS NOW BREAKING...ALLOWING FOR MORE TS POTENTIAL. A STRONG LINE HAS DEVELOPED FROM EUREKA TO MONTELLO ALONG WHICH PULSE STORMS ARE TRIGGERING. THE SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT THROUGH THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL DIG INTO THE CWA OVER THE NEXT 24-48 HOURS. ATTM CENTRAL LOW PRESSURE IS ENTERING THE NW CONUS DIFLUENCE ALOFT IS CREATING AN UNSTABLE ENVIRONMENT CONDUCIVE TO THUNDERSTORM DEVELOPMENT. THE LOW CENTER WILL MOVE NEAR THE CA/OR/NV JUNCTION TONIGHT AND THE FIRST SIGNIFICANT JET FEATURE...75KT...WILL PASS OVER NORTHERN NEVADA. WITH A POTENT FRONT EXPECTED TO DEVELOP AND MOVE THROUGH THE CWA ON WEDNESDAY...MIDNIGHT TEMPERATURES NEAR 60 DEGREES MAY BE THE BEST SHOT AT A MAX T FOR THE DAY. WINDS WILL BE BLUSTERY TONIGHT AND OVERNIGHT LOWS WILL BE MODEST. THE MAIN COLD FRONT WILL MOVE THROUGH BEGINNING EARLY WEDNESDAY OVER HUMBOLDT COUNTY PULLING IN SOME -6 TO -8 H7 TEMPS. WINDS ALONG THE FRONT WILL BE VERY STRONG. WINDS WILL POSSIBLY SUSTAIN AT 40 MPH ALONG THE FRONT AND GUSTS COULD EXCEED HIGH WIND CRITERIA. HAVE ISSUED HIGH WIND WARNING FOR ZONES 13 AND 35...AND WITH LATER TIMING...FOR ZONE 33. HAVE ISSUED ADVISORY FOR ZONES 31 32 34 AND 37. LESS THAN ADVISORY CONDITION ARE EXPECTED FOR ZONES 30 AND 36. THE MOUNTAINS NORTH OF INTERSTATE 80 AND POSSIBLY THE RUBY MOUNTAINS SHOULD RECEIVE A FEW INCHES OF SNOW WEDNESDAY AS SNOW LEVELS DIP BELOW 6500 FEET...POSSIBLY TO THE HIGHER VALLEY FLOORS OF NORTHERN ELKO COUNTY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. OVERALL PATTERN AGREEMENT EXISTS BETWEEN THE 12UTC GFS AND ECMWF THROUGH THE LONG TERM...FEATURING A PERSISTENT TROUGH OVER THE WEST COAST AND WESTERN UNITED STATES THROUGH THE PERIOD. HOWEVER...THE TROUGH LOOKS RELATIVELY WEAK...AND MOISTURE STARVED...SO WIDESPREAD PRECIPITATION IS NOT EXPECTED. HOWEVER...GIVEN PERSISTENT INSTABILITY DURING THE AFTERNOON HOURS AND DISTURBANCES ROTATING AROUND THE TROUGH...INCREASED POPS SLIGHTLY TO INCLUDE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS SATURDAY THROUGH MONDAY. RIGHT NOW HAVE CONFINED IT MAINLY TO THE NORTHEASTERN PORTION OF THE CWA...BUT THE THREAT MAY WELL BE MORE WIDESPREAD. TEMPERATURES WILL BE NEAR NORMAL FOR MID JUNE. RCM && .AVIATION...MAIN CONCERN THIS AFTERNOON AND EVENING WILL BE SCATTERED THUNDERSTORMS...MAINLY IN THE VICINITY OF KEKO. WHILE THUNDERSTORMS CERTAINLY WON'T BE CONTINUOUS...PASSING CELLS MAY PRODUCE BRIEF STRONG GUSTY WINDS UP TO 45 KNOTS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. VIS MAY BRIEFLY FALL TO MVFR LEVELS...THOUGH CIGS SHOULD REMAIN VFR. ELSEWHERE...GUSTY SOUTH TO SOUTHWEST WINDS WILL BE ISSUES AT THE OTHER TAF SITES THIS AFTERNOON AND EVENING...BUT THERE ARE NO OTHER CONCERNS. LATER TONIGHT AND TOMORROW MORNING...BAND OF SHOWERS MAY PRODUCE MVFR CIGS AND VIS AT KWMC...BEFORE MORE SCATTERED THUNDERSTORMS DEVELOP TOMORROW AFTERNOON AROUND KEKO AND KELY. WINDS WILL ALSO BECOME STRONG AND GUSTY IN THE AFTERNOON TOMORROW...PARTICULARLY AROUND KTPH WHERE GUSTS MAY EXCEED 50 KNOTS BRIEFLY. WHILE THIS IS ALSO POSSIBLE AT KELY...THE CHANCES THERE ARE NOT AS GOOD. RCM && .FIRE WEATHER...GUSTY WINDS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF AN UNSEASONABLY COLD AREA OF LOW PRESSURE APPROACHING FROM THE PACIFIC NORTHWEST. THUNDERSTORMS MAY BE SCATTERED OVER NORTHERN NEVADA NEAR THE ID/OR BORDERS. THESE STORMS COULD BEGIN AS DRY...BUT WILL QUICKLY BECOME WET AS THE LOWER LEVELS MOISTEN UP. A VERY STRONG COLD FRONT WILL MOVE THROUGH THE STATE WEDNESDAY. STRONG WINDS IN EXCESS OF 50 MPH COULD BE POSSIBLE...ALONG WITH ISOLATED TO SCATTERED CONVECTION...AND MUCH COLDER TEMPERATURES. WIDESPREAD FREEZING VALLEY TEMPERATURES ARE EXPECTED THURSDAY MORNING. DRIER AND WARMER WEATHER WILL RETURN THURSDAY. && .HYDROLOGY...SNOWPACK IS DEPLETING AND WATER LEVELS IN SMALLER RIVERS AND STREAMS CONTINUE TO SUBSIDE. THE HUMBOLDT RIVER IS CRESTING WEST OF BATTLE MOUNTAIN. NO FLOODING IS EXPECTED AT THIS TIME. && .LKN WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. WIND ADVISORY FROM 11 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. HIGH WIND WARNING FROM 5 PM TO 11 PM PDT WEDNESDAY FOR EXTREME EASTERN ELKO COUNTY. HIGH WIND WARNING FROM 8 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN NYE COUNTY...WHITE PINE COUNTY. && 92/93
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 324 AM PDT TUE JUN 15 2010 NVZ013-030>037-161030- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 324 AM PDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STRONG STORM SYSTEM WILL BEGIN TO APPROACH THE REGION TODAY...BRINGING AFTERNOON SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTHERN NEVADA. SOME THUNDERSTORMS ARE EXPECTED TO BE STRONG WITH GUSTY WINDS BEING THE MAIN THREAT...ESPECIALLY ACROSS NORTHERN ELKO COUNTY. THUNDERSTORMS WILL DIMINISH BY LATE EVENING AS DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UNSEASONABLY STRONG LATE SPRING STORM WILL MOVE DIRECTLY OVER NORTHERN NEVADA DURING THE DAY ON WEDNESDAY. VERY STRONG WINDS WILL ACCOMPANY THIS SYSTEM...WITH WIDESPREAD WIND GUSTS GREATER THEN 50 MPH POSSIBLE. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH STRONG STORMS ONCE AGAIN POSSIBLE ACROSS EASTERN NEVADA FROM MIDDAY WEDNESDAY THROUGH EARLY AFTERNOON. COLDER AIR WILL RUSH IN BEHIND THE FRONT...DROPPING SNOW LEVELS TO 6500 FEET ACROSS NORTHERN NEVADA. THE WEATHER WILL SETTLE DOWN WEDNESDAY NIGHT...WITH A VERY COLD AIRMASS OVER THE AREA. THIS WILL ALLOW TEMPERATURES TO DROP TO SUB-FREEZING LEVELS IN VALLEY LOCATIONS ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA. TEMPERATURES ARE EXPECTED TO STAY ABOVE FREEZING IN THE TONOPAH AND WENDOVER REGIONS OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT TUE JUN 15 2010
NVZ031>033-152300-
EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND
SOUTH CENTRAL ELKO COUNTY NV-
320 PM PDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 400 PM
PDT...
AT 312 PM PDT...ALONG A LINE EXTENDING FROM PEQUOP SUMMIT TO 13 MILES
NORTHWEST OF MONTELLO...AND MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MONTELLO...
LAT...LON 4114 11491 4165 11446 4183 11406 4110 11406
4110 11435
TIME...MOT...LOC 2219Z 331DEG 30KT 4108 11458 4138 11425
REASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
354 PM PDT TUE JUN 15 2010
NVZ031-152330-
NORTHERN ELKO COUNTY NV-
354 PM PDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
430 PM PDT...
AT 350 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF MONTELLO...AND 30 MILES
SOUTH OF JACKPOT...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN ELKO COUNTY...
LAT...LON 4198 11442 4198 11406 4161 11407 4137 11439
4150 11462
TIME...MOT...LOC 2252Z 212DEG 37KT 4155 11438
REAThe Salt Lake City radar (KMTX), 155 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229140.